Valuation of a multistate life insurance contract with random benefits
AbstractWe present a model where the value of the life insurance benefit is random. The policy is at each point in time assumed to be in one of a finite number of states and the evolution of the policy through time is modelled by a time-continuous, non-homogeneous Markov chain. The insurance period of a life insurance contract is long compared to the contract period of a typical financial contingent claim. The value of the insurance benefit is assumed to follow a geometric Gaussian process which has certain appealing properties when dealing with such long contract periods. We use the martingale arbitrage pricing theory to derive the market value of a quite general life insurance policy and deduce the corresponding Thiele's differential equation.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
Bibliographic InfoArticle provided by Elsevier in its journal Scandinavian Journal of Management.
Volume (Year): 9 (1993)
Issue (Month): Supplement 1 ()
Contact details of provider:
Web page: http://www.elsevier.com/wps/find/journaldescription.cws_home/872/description#description
You can help add them by filling out this form.
CitEc Project, subscribe to its RSS feed for this item.
- Nielsen, J. Aase & Klaus Sandmann, 1995.
"Equity-linked life insurance - a model with stochastic interest rates,"
Discussion Paper Serie B
291, University of Bonn, Germany, revised Mar 1995.
- Aase Nielsen, J. & Sandmann, Klaus, 1995. "Equity-linked life insurance: A model with stochastic interest rates," Insurance: Mathematics and Economics, Elsevier, vol. 16(3), pages 225-253, July.
- Coleman, Thomas F. & Li, Yuying & Patron, Maria-Cristina, 2006. "Hedging guarantees in variable annuities under both equity and interest rate risks," Insurance: Mathematics and Economics, Elsevier, vol. 38(2), pages 215-228, April.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei).
If references are entirely missing, you can add them using this form.